Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Oct 2, 2010, 4:55 AM CDT for Ashley County, Chicot County, Arkansas; 25 counties in Mississippi; 9 parishes in Louisiana. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2010, 4:55 AM CDT (09:55 UTC)
- Expired
- Oct 2, 2010, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
All 36 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Lawrence County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Montgomery County, MS, Rankin County, MS, Sharkey County, MS, Simpson County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3795 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS84 KJAN 020955 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 455 AM CDT SAT OCT 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL SUNDAY AT 7 PM... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-021800- /O.UPG.KJAN.FW.A.0004.000000T0000Z-101004T0000Z/ /O.NEW.KJAN.FW.W.0003.101002T0955Z-101003T0000Z/ /O.NEW.KJAN.FW.A.0005.101003T0000Z-101004T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 455 AM CDT SAT OCT 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. HIGH FIRE DANGER WILL COMBINE WITH CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION TODAY AND SUNDAY. RELATIVE HUMIDITY VALUES EACH DAY WILL BE FROM 18 TO 25 PERCENT...WITH THE LOWEST VALUES ALONG THE MISSISSIPPI RIVER REGION. ADDITIONALLY...NORTH WINDS OF 10 TO 15 MPH WITH GUSTS AROUND 20 MPH CAN BE EXPECTED THIS AFTERNOON. FOR SUNDAY NORTH WINDS WILL BE 10 TO 20 MPH WITH GUSTS AROUND 25 MPH IN THE AFTERNOON. THEREFORE RED FLAG WARNINGS MAY BECOME REQUIRED FOR SUNDAY AS WELL. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-021800- /O.CON.KJAN.FW.A.0004.000000T0000Z-101004T0000Z/ WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 455 AM CDT SAT OCT 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. HIGH FIRE DANGER WILL COMBINE WITH NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION TODAY AND SUNDAY. RELATIVE HUMIDITY VALUES WILL BE 20 TO 25 PERCENT THIS AFTERNOON BUT WITH WINDS LESS THAN 15 MPH. FOR SUNDAY NORTH WINDS WILL BE 10 TO 20 MPH WITH GUSTS AROUND 25 MPH IN THE AFTERNOON BUT RELATIVE HUMIDITY VALUES WILL BE 25 TO 30 PERCENT. THEREFORE RED FLAG WARNINGS MAY BECOME REQUIRED FOR THIS AFTERNOON AND SUNDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 22
2 follow-up statements
220 WWUS84 KJAN 021851 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 151 PM CDT SAT OCT 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL MONDAY AT 7 PM... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-030300- /O.EXT.KJAN.FW.A.0005.101003T0000Z-101005T0000Z/ /O.CON.KJAN.FW.W.0003.000000T0000Z-101003T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 151 PM CDT SAT OCT 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING... HIGH FIRE DANGER WILL COMBINE WITH CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION THROUGH MONDAY. RELATIVE HUMIDITY VALUES WILL RANGE FROM 20 TO 25 PERCENT THIS AFTERNOON...AND AROUND 25 PERCENT SUNDAY AND MONDAY. ADDITIONALLY...NORTH WINDS OF 10 TO 15 MPH WITH GUSTS AROUND 20 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON. THESE WINDS WILL INCREASE ON SUNDAY WHEN NORTH WINDS WILL BECOME SUSTAINED FROM 15 TO 20 MPH AND GUST TO AROUND 25 MPH DURING THE AFTERNOON...BUT DECREASE TO BETWEEN 10 AND 15 MPH WITH HIGHER GUSTS ON MONDAY. THEREFORE RED FLAG WARNINGS MAY AGAIN BE REQUIRED FOR SUNDAY AND MONDAY AS WELL. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE ANY OUTDOOR BURNING. A LARGE PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-030300- /O.EXT.KJAN.FW.A.0004.000000T0000Z-101005T0000Z/ WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 151 PM CDT SAT OCT 2 2010 ...FIRE WEATHER WATCH NOW IN EFFECT THROUGH MONDAY EVENING... HIGH FIRE DANGER WILL COMBINE WITH NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION TODAY THROUGH MONDAY. RELATIVE HUMIDITY VALUES WILL BE AROUND 25 PERCENT THIS AFTERNOON BUT WINDS WILL REMAIN LESS THAN 15 MPH. ON SUNDAY...NORTH WINDS WILL INCREASE TO BETWEEN 15 AND 20 MPH WHILE GUSTING TO AROUND 25 MPH DURING THE AFTERNOON...THEN DECREASE TO BETWEEN 10 AND 15 MPH WITH HIGHER GUSTS MONDAY AFTERNOON. THIS COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES OF AROUND 25 PERCENT..COULD CAUSE RED FLAG WARNINGS TO BECOME REQUIRED ON SUNDAY AND AGAIN ON MONDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 19
226 WWUS84 KJAN 030006 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 706 PM CDT SAT OCT 2 2010 ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL MONDAY AT 7 PM... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-030815- /O.EXP.KJAN.FW.W.0003.000000T0000Z-101003T0000Z/ /O.CON.KJAN.FW.A.0005.000000T0000Z-101005T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 706 PM CDT SAT OCT 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. A LARGE PORTION OF THE ARKLAMISS REGION HAS LOCAL BURNING BANS IN EFFECT...WITH MORE BURNING BANS EXPECTED IN THE COMING DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-030815- /O.CON.KJAN.FW.A.0004.000000T0000Z-101005T0000Z/ WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 706 PM CDT SAT OCT 2 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH. DUE TO THE VERY DRY SOIL CONDITIONS...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY. OUTDOOR BURNING IS DISCOURAGED. AN EXPANDING PORTION OF THE ARKLAMISS REGION HAS LOCAL BURNING BANS IN EFFECT...WITH MORE BURNING BANS EXPECTED IN THE COMING DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Oct 2, 4:00 AM CDT, 55 minutes earlier.
Area forecast discussion, Oct 2, 4:00 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SAT OCT 2 2010
...FIRE DANGER WILL PERSIST ACROSS THE REGION...
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...CONTINUED DRY THROUGH THE
SHORT TERM WITH A REINFORCING SHOT OF COOL DRY AIR DUE LATER
TONIGHT. FIRE WEATHER WILL REMAIN THE GREATEST CONCERN FOR THE SHORT
TERM. FOR TODAY...CONTINUED NORTHWEST FLOW ALOFT WITH SURFACE HIGH
PRESSURE CENTERED TO OUR NORTH WILL HELP PROVIDE ANOTHER DAY OF
FULL INSOLATION. AFTERNOON HIGHS ARE EXPECTED TO CLIMB INTO THE LOW
TO MID 80S WHICH IS NEAR NORMAL. THE PRESSURE GRADIENT ACROSS THE
AREA WILL RELAX A BIT RESULTING IN LIGHTER AND LESS GUSTY WINDS
TODAY THAN WE EXPERIENCED FRIDAY. THE 00Z SAT JAN SOUNDING HAD A PW
OF ONLY .32IN AND DEW POINTS ARE RUNNING IN THE LOW TO MID 40S. THE
WARM TEMPERATURES AND DRY AIRMASS WILL LEAD TO LOW RELATIVE HUMIDITY
AGAIN THIS AFTERNOON. THE RELATIVE HUMIDITIES WILL BE CRITICALLY LOW
FOR FIRE WEATHER BUT THE WINDS LOOK TO BE MARGINAL AREAWIDE TODAY.
WARMEST TEMPERATURES...LOWEST RELATIVE HUMIDITIES AND GREATEST
POTENTIAL TO MIX DOWN HIGHER WINDS WILL OCCUR IN THE WEST TODAY. A
RED FLAG WARNING WILL BE IN EFFECT FOR THE WESTERN HALF OF THE AREA
THROUGH 7 PM WITH A FIRE WEATHER WATCH CONTINUING IN THE EAST
THROUGH SUNDAY. LATEST SATELLITE IMAGERY/RUC ANALYSIS SHOWED A
SIGNIFICANT SHORTWAVE NEARING THE MID MISSISSIPPI VALLEY THAT IS
EXPECTED TO SWING EAST TODAY AND HELP FORM A CLOSED LOW OVER THE
OHIO VALLEY TONIGHT. THIS WILL SEND A DRY COLD FRONT SOUTH ACROSS
OUR CWA TONIGHT. ALTHOUGH VERY LITTLE IF ANY CLOUDS ARE EXPECTED
WITH THE DRY COLD FRONT TONIGHT...HIGHER MOISTURE WILL TRY TO POOL
AHEAD OF IT. IN ADDITION...THE WINDS ASSOCIATED WITH THE COLD FRONT
WILL PROVIDE MIXING THAT WILL RESULT IN SLIGHTLY WARMER MORNING LOWS
SUNDAY. ALTHOUGH WL START OFF WARMER...DECENT CAA IS EXPECTED SUNDAY
WITH BREEZY NORTH WINDS. THIS WILL MAKE IT HARD FOR TEMPERATURES TO
CLIMB OUT OF THE LOWER 70S AT MOST LOCATIONS. THE DRY AND BREEZY
CONDITIONS WILL AGAIN RAISE FIRE WEATHER CONCERNS BUT THE LOWER
TEMPERATURES WILL LEAD TO HIGHER AFTERNOON MINIMUM RELATIVE
HUMIDITIES. THIS WILL AGAIN LEAD TO MARGINAL RED FLAG WARNING
CONDITIONS ACROSS THE AREA. THE PRESSURE GRADIENT WILL RELAX SOME
SUNDAY NIGHT AS HIGH PRESSURE CENTERED NORTH OF OUR REGIONS DRAWS
CLOSER BUT THE WINDS WILL LIKELY REMAIN UP PREVENTING PRIME
RADIATIONAL COOLING. STILL...A RATHER CHILLY MONDAY MORNING IS IN
STORE AS MOST SITES START OFF IN THE LOWER 40S. THE LATEST GFS RUN
WAS AMONG THE LOWEST ENSEMBLE MEMBERS AND HAVE INCREASED MIN TEMPS
MONDAY MORNING A COUPLE OF DEGREES. THE GFS GUIDANCE WAS A LITTLE
TOO COOL IN THE CENTRAL PORTIONS TODAY AND LEANED TOWARD WARMER MET
MOS. /22/
&&
.LONG TERM...MONDAY THRU NEXT SATURDAY...
UNFORTUNATELY...NO RAIN IN SIGHT OVER THIS PERIOD...WITH GENERAL
MODEL CONSENSUS SHOWING NO REAL SIGNIFICANT HOPE AT RAIN WITHIN THE
NEXT 10 DAYS.
LOOK FOR DEEP EAST COAST CUTOFF DISTURBANCE TO CONTINUE TO FUNNEL
COOL AND DRY AIR DOWN INTO THE LOWER MS VALLEY THROUGH TUESDAY.
MODELS PHASE THIS DISTURBANCE INTO THE NORTHERN STREAM AT VARIOUS
RATES...BUT ITS INFLUENCE SHOULD BE FAR ENOUGH EAST TO ALLOW A
WARMING TREND TO BEGIN IN EARNEST AFTER WEDNESDAY. AT THAT POINT
MUCH OF THE SOUTH-CENTRAL STATES AND LOWER MS VALLEY WILL BE IN A
QUASI UPPER RIDGE IN BETWEEN A DEEP GYRE ALONG THE WEST COAST AND
LINGERING TROUGHING OFF THE EAST COAST. WARMTH ASSOCIATED WITH THIS
RIDGE WILL BUILD...BUT LOW LEVEL RIDGING SHOULD REMAIN ACROSS OUR
REGION AND KEEP VERY DRY AIR IN PLACE. THE COMBINATION OF THE LATTER
TWO FACTORS WILL LIKELY MAKE FOR A WARMING TREND MUCH MORE
PRONOUNCED IN TERMS OF DAYTIME HIGHS THAN NIGHTTIME LOWS. ALTHOUGH
NOT EXPLICITLY FORECAST AT THIS TIME...I WOULD NOT BE SURPRISED TO
SEE A FEW SPOTS AROUND THE REGION HITTING 90 DEGREES BY FRIDAY OR
NEXT SATURDAY.
MEX LOW TEMPS LOOKED GOOD THROUGH THE PERIOD WITH COOLISH OVERALL
OUTPUT PLAUSIBLE GIVEN DAY IN AND DAY OUT SETUPS FOR OPTIMAL
RADIATIONAL COOLING OVER DRY GROUND. HOWEVER...MEX HIGH TEMPS LOOK
TOO COOL FROM WEDNESDAY ONWARD AND I INCREASED 1 TO 4 DEGREES
THROUGHOUT THE LATTER HALF OF THE EXTENDED PERIOD.
A WORD ABOUT FIRE WEATHER CONDITIONS IN THE EXTENDED: DAYTIME RH
VALUES STILL LOOK TO BOTTOM OUT BELOW 30 PERCENT THROUGH ALL (OR AT
LEAST A MAJORITY) OF THE EXTENDED. FORTUNATELY...GUSTY WINDS SHOULD
NOT BE AS MUCH OF A PROBLEM AFTER WEDNESDAY. WILL STILL BE WATCHING
THE SITUATION CLOSELY AT THAT POINT FOR SURE. /BB/
&&
.FIRE WEATHER...RED FLAG WARNINGS HAVE BEEN ISSUED FOR THE I-55
CORRIDOR AND WEST TODAY WHERE WARMEST TEMPERATURES AND LOWEST RHS
ARE EXPECTED. HOWEVER...THE WINDS WILL BE LIGHTER AND LESS GUSTY
TODAY. A FIRE WEATHER WATCH WILL REMAIN IN EFFECT TODAY FOR THE
EAST. A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR THE WHOLE AREA
FROM 7 PM THIS EVENING THROUGH SUNDAY AT 7 PM. ANOTHER DRY COLD
FRONT WILL MOVE ACROSS OUR AREA TONIGHT AND RESULT IN GUSTY WINDS
GREATER THAN 15 MPH SUNDAY...HOWEVER...COOLER TEMPERATURES WILL LEAD
TO HIGHER AFTERNOON MINIMUM RHS. NO RAINFALL IS EXPECTED THROUGH AT
LEAST THE END OF NEXT WEEK SO DROUGHT CONDITIONS ARE EXPECTED TO
WORSEN. SEVERAL PORTIONS OF THE ARKLAMISS HAVE 30-DAY LOCAL BURN
BANS ALREADY IN EFFECT...AND ADDITIONAL BANS ARE EXPECTED IN THE
COMING DAYS...CHECK WITH YOUR LOCAL AGENCY. /22/
&&
.AVIATION...GOOD FLYING WEATHER CONTINUES AS VFR CONDITIONS WITH
CLEAR SKIES ARE EXPECTED FOR THE NEXT 24 HOURS. NORTHERLY WINDS OF
10-15 KTS WITH GUSTS OF 20KTS ARE EXPECTED TODAY. ANOTHER DRY COLD
FRONT WILL MOVE ACROSS THE TAF LOCATIONS TONIGHT. THIS WILL RESULT
IN STRONGER AND GUSTIER WINDS SUNDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 50 72 41 / 0 0 0 0
MERIDIAN 81 47 73 41 / 0 0 0 0
VICKSBURG 83 48 74 41 / 0 0 0 0
HATTIESBURG 84 51 75 43 / 0 0 0 0
NATCHEZ 82 51 71 42 / 0 0 0 0
GREENVILLE 84 47 72 42 / 0 0 0 0
GREENWOOD 82 45 71 40 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FIRE WEATHER WATCH THROUGH SUNDAY EVENING FOR MSZ029>033-038-039-
044>046-050>052-056>058-064>066-072>074.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>037-040>043-047>049-053>055-059>063.
FIRE WEATHER WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
MSZ018-019-025>028-034>037-040>043-047>049-053>055-059>063.
LA...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
FIRE WEATHER WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
LAZ007>009-015-016-023>026.
AR...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
FIRE WEATHER WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
ARZ074-075.
&&
22/50Hazardous weather outlook, Oct 1, 2:29 PM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT FRI OCT 1 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 229 PM CDT FRI OCT 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE FIRE WEATHER WATCH CONTINUES THROUGH 7 PM SUNDAY EVENING. BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. ADDITIONAL RED FLAG WARNINGS MAY BECOME REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY CONTINUED DRY CONDITIONS WITH LOW AFTERNOON RELATIVE HUMIDITIES WILL ENHANCE THE FIRE DANGER ACROSS THE OUTLOOK AREA...AND THE FIRE WEATHER WATCH COULD BE EXTENDED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:55 AM CDT | Fire Weather Watch | JAN | Ashley, Chicot | 23 hr |
Nearby
Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.